Items marked with orange can be irritating and over-drying, especially to acne-prone skin.
The list of ingredients above is provided for informational purposes only. Always check the actual product label in your possession for the most accurate ingredient information due to product changes or upgrades that may not yet be reflected on our web site.
Acne.org is not associated with this product. All proceeds from links go toward Acne.org maintenance.
[The prices listed above may change at any time and in some cases do not include shipping.]
It took a while to kick in, but my face is clear as of now. I only had light acne with no cysts. I'd maybe get a cyst or two every month, but the second I got on this stuff I didn't have to deal with cysts anymore. During the first two months I was breaking out like crazy with these little pustules, but I kept at it and continued taking the meds. After about the second month everything stopped. All and all, the medication did exactly what it was made to do. It stopped the bacterial growth and my body pushed out all the bacteria. I've read a lot of reviews saying the acne comes back when they get off of it, but what did you expect? The medication only stops the growth of bacteria while your immune system kills the infection. It's a team effort. This is where diet comes in to play. I cleansed out my system during the time being and I never break out when I miss a day or two of taking the meds. I wouldn't recommend using this alone for light acne. Go with a topical solution you can apply on your face for light acne unless you don't mind waiting a few months. I'd also recommend taking a probiotic to make up for all the good bacteria you're losing from the meds. Remember, minocycline stops ALL bacterial growth, not just the bad kind. One thing I regret not doing sooner is steaming my face. I could've sped up the purging phase if I did it sooner, but oh well. Learn from my mistakes.
My daughter was prescribed this for acne. After her 6th pill she experienced nausea, shaking, hot/cold, diarrhea, dry heaves, restlessness, panic, then stomach cramps. Needless to say, she stopped. She refused to go to emergency but did improve slowly after stopping the meds.
I first took this when I was 15, and it didn't eliminate my acne completely. I took it for about two months before my pediatrician convinced me to go off it because acne never really goes away. Ten years later, another dermatologists prescribes it to me at a lower dose. I've been on it for almost 3 weeks, and I think I'm quitting. The first few days, I had terrible stomach pain. My guts hurt. It got better once I started drinking more water, but now I'm getting headaches. As a person already prone to migraines, I don't appreciate when more things contribute to them. Reading all of these reviews, and with my own experience at 15, I know my zits will come back after I stop taking the medicine. And I refuse to take pills for longer than a few months.
I used this after many months of not getting clear using doxycycline. I didn't get any worse while on minocycline, but I didn't necessarily get better. I think this med might have worked better had I not been working an outdoors summer job. I was in the sun all the time and it was very hot. Plus, I wasn't using the best cleanser either (oxy10). So maybe it would have worked if I had been in different conditions, that is the only reason I give it three stars.
It's hard to write poorly about this product because it worked perfectly for my acne. It's a long process, and I've been on it for over 3 years now. When I brought up to my dermatologist all the reports of bad long-term side effects I've read she just kind of blew it off and told me it's the only thing short of accutane that would work for my acne and I don't want to go back on that.
The problem with this medication is that if I stop taking it for even a single day I start to break out again. I'm basically putting faith in that I'll be like the rest of my family and my acne will gradually get better as I age. My dad had severe acne as a teen and took nothing for it but it vanished completely around the time he was 24. I'm 21 now, so I've still got a bit to go and I'll keep taking the medicine in the mean-time because it's the only thing that works.
I've been on this medication longer than most people I've ever heard of, and I only say most because I don't believe I've been on it longer than anyone out there but I've certainly never heard of someone taking it as long as I have. The only side effect I suffer from is severe nausea after dosing if I don't eat any food beforehand. If I do, it's like nothing and I go on about my day. I haven't even noticed any sun sensitivity like they claim there is, I still tan beautifully if I spend sufficient time in the sun and I never get sunburnt even without lotion and spending a few hours in the hot florida sun on the beach. It's weird, but this "common" side effect doesn't seem to affect me.
Interestingly enough, I've considered myself a very logical and reasonable thinker the past few years and this study done in japan claims to describe a minute link between logical thinking regarding female trust and people that take minocycline. It is the only tetracycline chemical strong enough to cross the blood-brain barrier.
Anyways, back to the point; it works, but only while you take it. As soon as you stop the acne will come flooding back. This is not a "cure", just an acne band-aid. No idea yet of the long term effects of this drug but I've been on it for an exceedingly long time now and have had no issues as of yet and still pass physical exams with flying colors.
Also, another side-effect that I get that I just thought of is difficulty swallowing. The pill is small and easy enough to get down, but I semi-regularily have minor choking episodes where I start sweating and panic a little before I can compose myself and get whatever I was choking on down. It has made it exceptionally difficult to swallow anything larger than this pill, such as a multi-vitamin or caffeine tablet without gagging and almost throwing up.
Minocycline did absolute horrors to my body. After taking the pill for exactly a week with no noticeable side effects, I woke up one morning with tiny red bumps on my legs - they looked like bug bites. They kept getting bigger and bigger, and little did i know that a disaster was about to take place. Soon, this awful rash, which looked like a flesh eating disease, was covering all of my legs. I went to the ER and they told me i was experiencing an allergic reaction called erythema multiforme minor, and that i was reacting very badly to the drug. Needless to stay, they quickly took me off of this awful drug. Unfortunately, my doing so didn't cause the reaction to go away any quicker. I spent a week in bed with an unbearable itchy rash and awful joint pain to the point where i could barely walk. If youre already allergic to any other cycline drugs like doxycycline or tetracycline, DO NOT TAKE THIS!!!! Allergic reactions seem to be something that people overlook when considering antibiotics, but its really something to be extremely cautious about.
I used it for about one and a half months but it didn't work at all...
Infact it has gotten much worse and it dried my skin out...
I got really bad headaches and belly ache (problems with my digestion ect.) from it and it made me feel even worse than before :(
I never had that bad of acne until four or so months ago. I started to get large cysts, instead of the small pustules, around my jawline and on my cheeks. I did what most people would do and go to the derma. He gave me Minocycline and Trentinoin. I used them religiously for about 3 months and my acne was slowly going away, but my oily skin never became less oily (I was expecting it to do so though). However, after about three months, this new type of acne started appearing, nodules, they were like cyst except had heads on them. I went back to my dermatologist and now I'm on Solodyn which is Minocycline but enhanced (I think). I'm still using the Trentinoin (It's quite nice for making my skin soft even if it doesn't clear my acne). I never had any side effects, but then again, I usually don't get side effects for anything. So overall, I would say this would probably work for some people, maybe with less severe acne, but not me. Oh well haha
This works really well, while you stay on it. Allowed me to have a clear fall term of freshman year (college) so I'm grateful to it, but it is not a long term solution. It is a bad idea to stay on antibiotics long term (they mess with your digestive system). To anyone considering antibiotics, be careful about one thing: for years I had mild-moderate acne and coped pretty well with it (I didn't let it affect my life much) the danger with antibiotics is that you lose all your coping mechanisms when they clear your skin and then when you go off them and your acne comes back...for me it was pretty devastating.